Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 253, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 4, 2012, 4:58 AM CDT for 7 counties in Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2012, 4:58 AM CDT (09:58 UTC)
- Expired
- Jun 4, 2012, 5:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Alcorn County, MS, Itawamba County, MS, Lee County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 69 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 2116 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
931
WUUS54 KMEG 040958
SVRMEG
MSC003-057-081-117-139-141-145-041045-
/O.NEW.KMEG.SV.W.0253.120604T0958Z-120604T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
458 AM CDT MON JUN 4 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
LEE COUNTY IN NORTHEAST MISSISSIPPI...
PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
EASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 545 AM CDT
* AT 458 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
HINKLE TO 6 MILES NORTHWEST OF KEOWNVILLE...OR ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF BOONEVILLE TO 8 MILES SOUTH OF
RIPLEY...AND MOVING SOUTHEAST AT 65 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
BOONEVILLE...FULTON...TUPELO...TISHOMINGO STATE PARK AND TOMBIGBEE
STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.IN ADDITION TO THE DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3451 8815 3409 8820 3409 8858 3433 8883
3436 8883 3437 8887 3459 8911 3460 8909
3461 8908 3488 8857 3464 8812
TIME...MOT...LOC 0958Z 319DEG 56KT 3474 8857 3456 8893
$$2 follow-up statements
043
WWUS54 KMEG 041015
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
515 AM CDT MON JUN 4 2012
MSC003-057-081-117-139-141-145-041045-
/O.CON.KMEG.SV.W.0253.000000T0000Z-120604T1045Z/
UNION MS-TISHOMINGO MS-TIPPAH MS-PRENTISS MS-LEE MS-ITAWAMBA MS-
ALCORN MS-
515 AM CDT MON JUN 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR SOUTHEASTERN ALCORN...ITAWAMBA...LEE...PRENTISS...SOUTHERN
TIPPAH...SOUTHERN TISHOMINGO AND EASTERN UNION COUNTIES...
AT 515 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BOONEVILLE TO FAIRFIELD...OR ALONG A LINE EXTENDING
FROM BOONEVILLE TO 12 MILES EAST OF NEW ALBANY...MOVING SOUTHEAST AT
50 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
BLUE SPRINGS...BOONEVILLE...DUMAS...FULTON...GOLDEN...MARIETTA...
PADEN...RIENZI...TUPELO...COTTON PLANT...CLARYSVILLE...ALLENTOWN AND
BIGGERSVILLE.
THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3451 8815 3409 8820 3409 8858 3433 8883
3436 8883 3437 8887 3459 8911 3460 8909
3461 8908 3488 8857 3464 8812
TIME...MOT...LOC 1015Z 329DEG 44KT 3459 8851 3441 8882
$$067
WWUS54 KMEG 041028
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
528 AM CDT MON JUN 4 2012
MSC003-041037-
/O.CAN.KMEG.SV.W.0253.000000T0000Z-120604T1045Z/
ALCORN MS-
528 AM CDT MON JUN 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALCORN COUNTY IS
CANCELLED...
AT 527 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3451 8815 3409 8820 3409 8858 3433 8883
3436 8883 3437 8887 3459 8911 3476 8880
3454 8814
TIME...MOT...LOC 1027Z 329DEG 44KT 3446 8842 3428 8873
$$
MSC057-081-117-139-141-145-041045-
/O.CON.KMEG.SV.W.0253.000000T0000Z-120604T1045Z/
UNION MS-TISHOMINGO MS-TIPPAH MS-PRENTISS MS-LEE MS-ITAWAMBA MS-
528 AM CDT MON JUN 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR ITAWAMBA...LEE...PRENTISS...SOUTHERN TIPPAH...SOUTHERN TISHOMINGO
AND EASTERN UNION COUNTIES...
AT 527 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MARIETTA TO BELDEN...OR ALONG A LINE EXTENDING FROM 10 MILES
EAST OF BALDWYN TO TUPELO...MOVING SOUTHEAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
BLUE SPRINGS...BOONEVILLE...DUMAS...FULTON...GOLDEN...MARIETTA...
TUPELO...COTTON PLANT...CLARYSVILLE...JACINTO...DENNIS...MOORES MILL
AND BLACKLAND.
THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3451 8815 3409 8820 3409 8858 3433 8883
3436 8883 3437 8887 3459 8911 3476 8880
3454 8814
TIME...MOT...LOC 1027Z 329DEG 44KT 3446 8842 3428 8873
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:09 AM CDT, 49 minutes earlier.
Area forecast discussion, Jun 4, 4:09 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 409 AM CDT MON JUN 4 2012 .DISCUSSION... .SHORT-TERM (TODAY THROUGH THURSDAY NIGHT)... AN ACTIVE WEATHER MORNING CONTINUES ACROSS THE MID SOUTH AS THUNDERSTORMS HAVE REDEVELOPED ALONG A CONVECTIVE OUTFLOW BOUNDARY THAT IS STRETCHED FROM NORTHEAST ARKANSAS INTO WEST TENNESSEE. THESE STORMS HAVE FORMED IN RESPONSE TO A MID LEVEL SHORTWAVE MOVING INTO THE AREA IN NORTHWEST FLOW ALOFT. TODAYS FORECAST WILL BE DRIVEN PRIMARILY BY MESOSCALE BOUNDARIES AND CONVECTIVE INFLUENCES. THE AIRMASS TO THE SOUTH OF THE CURRENT CONVECTIVE ACTIVITY HAS RECOVERED FROM SUNDAY EVENING THUNDERSTORM ACTIVITY AND INSTABILITY CONTINUES TO INCREASE IN RESPONSE TO THE SHORTWAVE. DEWPOINTS ACROSS THESE AREAS REMAIN NEAR 70 DEGREES AND THIS HAS RESULTED IN CAPE VALUES BETWEEN 1000-1500 J/KG...LI/S BETWEEN -3C AND -5C...AND MID LEVEL LAPSE RATES NEAR 7.0 C/KM AS PER LATEST SPC MESOSCALE ANALYSIS. IN ADDITION...THERE HAVE BEEN RECENT SPOTTER REPORTS OF WIND DAMAGE (POWER POLES DOWN) AND LARGE HAIL (QUARTER SIZE) FROM NORTHEAST ARKANSAS AND WEST TENNESSEE WITH THE ONGOING CONVECTIVE ACTIVITY. CONVECTION SHOULD CONTINUE TO SURGE SOUTH FROM NORTHEAST ARKANSAS AND SOUTHWEST TENNESSEE INTO FAR NORTH MISSISSIPPI DURING THE MORNING HOURS AND MAY EVENTUALLY LAY OUT AN OUTFLOW BOUNDARY ACROSS THE REMAINDER OF EASTERN ARKANSAS AND NORTH MISSISSIPPI BY EARLY AFTERNOON. SURFACE HEATING THIS MORNING COMBINED WITH NEAR 70 DEWPOINTS SHOULD RESULT IN MODERATE INSTABILITY TO THE SOUTH OF THE BOUNDARY/CONVECTION. AS THE MID LEVEL SHORTWAVE PIVOTS ACROSS THE AREA...STORMS SHOULD EITHER CONTINUE OR REDEVELOP ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA FOR THIS AFTERNOON. LIKELY POPS THIS MORNING ALONG THE I-40 CORRIDOR AND FAR NORTHERN MISSISSIPPI WILL TRANSLATE SOUTHWARD INTO THE REMAINDER OF EASTERN ARKANSAS AND NORTH MISSISSIPPI FOR THE AFTERNOON HOURS. MODERATE INSTABILITY AHEAD OF THE BOUNDARY/CONVECTION...AN ESTABLISHED COLD POOL...AND DEEP LAYER SHEAR ON THE ORDER OF 30-40 KTS SHOULD MAINTAIN A SEVERE THREAT ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. TEMPERATURES WILL OBVIOUSLY BE MODULATED BY CONVECTIVE ACTIVITY BUT SHOULD RECOVER TO THE NORTH OF THE MORNING CONVECTION ACROSS THE NORTHERN HALF OF THE FORECAST AREA. FURTHER SOUTH...TEMPERATURES WILL LIKELY WARM THIS MORNING BUT MAY BE KNOCKED DOWN THIS AFTERNOON BY ANY ONGOING CONVECTION. AS STATED EARLIER...THE AIRMASS ACROSS NORTHERN AREAS MAY RECOVER BY THIS AFTERNOON BEHIND THE MORNING ACTIVITY. LATEST MODEL GUIDANCE INDICATES THAT ANOTHER MID LEVEL SHORTWAVE IN NORTHWEST FLOW ALOFT WILL DROP SOUTH OUT OF THE MIDDLE MISSISSIPPI VALLEY THIS EVENING AND DRIVE ANOTHER MESOSCALE CONVECTIVE SYSTEM (MCS) INTO WEST TENNESSEE TONIGHT. THE AIRMASS SHOULD BE UNSTABLE ENOUGH COMBINED WITH DEEP LAYER SHEAR AROUND 40 KTS TO SUPPORT A DAMAGING WIND THREAT TONIGHT WITH THE MCS. THIS SHOULD AGAIN FORCE AN OUTFLOW BOUNDARY SOUTH INTO SOUTHERN PORTIONS OF THE MID SOUTH BY TUESDAY AFTERNOON WITH ADDITIONAL STORMS LIKELY TO INITIATE OVER PORTIONS OF EASTERN ARKANSAS AND NORTHERN MISSISSIPPI. ONCE AGAIN...A STRONG STORM CANNOT BE RULED OUT DUE TO MODERATE INSTABILITY BUT WEAKER SHEAR ALONG THE CONVECTIVELY REINFORCED COLD FRONT. LATEST MODEL GUIDANCE CONTINUES TO SHIFT SOUTH WITH THE FRONT INCLUDING THE LATEST ECMWF...FORCING IT TOWARDS THE NORTHERN GULF COAST. THEREFORE HAVE MAINTAINED THE DRY FORECAST OVER THE MID SOUTH FROM WEDNESDAY THROUGH THE END OF THE WEEK. TEMPERATURES SHOULD BE SEASONABLE BEHIND THE FRONT WITH LOWER HUMIDITIES EXPECTED. JLH .LONG-TERM (FRIDAY THROUGH SUNDAY)... 00Z GFS/ECMWF LONG TERM MODELS INDICATE HIGH PRESSURE WILL BUILD INTO THE MID SOUTH FOR FRIDAY AND SATURDAY. SOUTHERLY WINDS AND LOW LEVEL MOISTURE WILL RETURN TO THE MID SOUTH FROM THE GULF OF MEXICO BY SUNDAY. THIS WILL RESULT IN CHANCES FOR SHOWERS AND THUNDERSTORMS RETURNING FOR SUNDAY INTO EARLY NEXT WEEK. CJC && .AVIATION... 06Z TAF CYCLE MCS GETTING READY TO EXIT THE REGION LEAVING BEHIND SOME QUICKLY DIMINISHING STRATIFORM RAIN. EXPECT A FEW QUIET HOURS BEFORE UPSTREAM DEVELOPMENT OVER NE OK/NW AR/SW MO BEGINS TO MOVE INTO THE REGION. THE BOUNDARY THAT HAS BEEN LAID DOWN BY THE CURRENT MCS MOVING THROUGH THE MIDSOUTH MAY ENCOURAGE THE NEXT MCS TO TAKE A MORE SOUTHERLY TRACK. AS A RESULT CONFIDENCE IN THE LATE NIGHT TEMPO GROUP FOR TSRAS HAS DECREASED. HAVE DECIDED TO JUST GO WITH VCTS FOR NOW AT KMEM...KJBR AND KTUP ROUGHLY FROM 04/08Z-04/15Z. KMKL IS LOCATED IN THE HEART OF THE COLD POOL SO PULLED MENTION OF THUNDER THERE AFTER 04/07Z. KMKL COULD HAVE SOME LOW CLOUDS/FOG TOWARD SUNRISE. CONCERNING REDEVELOPMENT MONDAY AFTN...CONFIDENCE NOT PARTICULARLY HIGH WITH REGARD TO TSRA CHANCES OR TIMING SO OPTED TO LEAVE OUT MENTION FOR NOW . SJM && .PRELIMINARY POINT TEMPS/POPS... MEM 89 72 88 66 / 60 30 30 10 MKL 88 64 85 58 / 50 60 30 10 JBR 89 67 86 62 / 50 30 30 10 TUP 89 67 88 64 / 60 50 40 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 4, 4:37 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...RESENT NATIONAL WEATHER SERVICE MEMPHIS TN 437 AM CDT MON JUN 4 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 437 AM CDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 40 TODAY...INCLUDING EASTERN ARKANSAS...SOUTHWEST TENNESSEE...AND NORTHERN MISSISSIPPI. THE PRIMARY SEVERE WEATHER RISK TODAY WILL BE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL AND ISOLATED FLASH FLOODING WILL ALSO BE A CONCERN. THE SEVERE WEATHER THREAT WILL SHIFT NORTHWARD TONIGHT AS ANOTHER ORGANIZED LINE OF THUNDERSTORMS MOVES SOUTHWARD INTO THE AREA. THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT FOR FOR PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND NORTHEAST MISSISSIPPI. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT OVERNIGHT. LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE AS STORMS PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AND TUESDAY EVENING ACROSS PORTIONS OF EASTERN ARKANSAS AND NORTHERN MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT FOR PORTIONS OF THE MID SOUTH. JLH
In the hours before
Local storm report, Jun 4, 3:03 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
303 AM CDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM TSTM WND DMG TRUMANN 35.67N 90.52W
06/04/2012 POINSETT AR TRAINED SPOTTER
POWERLINES DOWN
&&
CJCSpecial weather statement, Jun 4, 3:25 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 325 AM CDT MON JUN 4 2012 ARZ036-MSZ001-TNZ088-040900- CRITTENDEN AR-DE SOTO MS-SHELBY TN- 325 AM CDT MON JUN 4 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 400 AM CDT FOR... CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS... NORTH CENTRAL DESOTO COUNTY IN NORTHEAST MISSISSIPPI... SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES EAST OF MARION AT 325 AM CDT...MOVING SOUTHEAST AT 45 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRITTENDEN...DESOTO AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR GERMANTOWN...HORN LAKE...MARION...MIDTOWN MEMPHIS... OLIVE BRANCH...SOUTHAVEN...T O FULLER STATE PARK AND WEST MEMPHIS... SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE...CORONEE LAKE AND WAPANOCCA LAKE. && LAT...LON 3508 8966 3483 8997 3514 9039 3534 9015 TIME...MOT...LOC 0825Z 313DEG 42KT 3520 9013
Special weather statement, Jun 4, 3:43 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
343 AM CDT MON JUN 4 2012
ARZ027-028-036-TNZ049-088-040930-
CRITTENDEN AR-MISSISSIPPI AR-POINSETT AR-SHELBY TN-TIPTON TN-
343 AM CDT MON JUN 4 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 AM CDT FOR...
NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES SOUTHWEST OF GILMORE AT 343 AM CDT...MOVING SOUTHEAST AT 35
MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN CRITTENDEN...MISSISSIPPI...POINSETT...SHELBY AND TIPTON
COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...CORDOVA...MARION...
MEEMAN SHELBY FOREST STATE PARK...MIDTOWN MEMPHIS...MILLINGTON AND
WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE...CORONEE LAKE AND
WAPANOCCA LAKE.
&&
LAT...LON 3558 9025 3535 8964 3500 8987 3499 8988
3529 9049
TIME...MOT...LOC 0843Z 299DEG 32KT 3535 9028Special weather statement, Jun 4, 4:09 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
409 AM CDT MON JUN 4 2012
MSZ004>006-009-040945-
TISHOMINGO MS-TIPPAH MS-PRENTISS MS-ALCORN MS-
409 AM CDT MON JUN 4 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 AM CDT FOR...
ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
EAST CENTRAL TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES WEST OF GLEN AT 409 AM CDT...MOVING
SOUTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN ALCORN...PRENTISS...TIPPAH AND TISHOMINGO COUNTIES...
INCLUDING LOCATIONS NEAR CORINTH...IUKA AND TISHOMINGO STATE PARK...
SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3480 8811 3474 8811 3473 8811 3454 8814
3446 8821 3447 8827 3490 8886 3500 8850
3480 8810
TIME...MOT...LOC 0909Z 313DEG 39KT 3482 8852Special weather statement, Jun 4, 4:14 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 414 AM CDT MON JUN 4 2012 MSZ002>005-TNZ089>091-040945- BENTON MS-TIPPAH MS-MARSHALL MS-ALCORN MS-FAYETTE TN-HARDEMAN TN- MCNAIRY TN- 414 AM CDT MON JUN 4 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 445 AM CDT FOR... NORTHWESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI... NORTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI... NORTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... NORTH CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 5 MILES NORTHWEST OF LAGRANGE AT 414 AM CDT...MOVING SOUTHEAST AT 60 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN ALCORN...BENTON...FAYETTE...HARDEMAN...MARSHALL...MCNAIRY AND TIPPAH COUNTIES...INCLUDING LOCATIONS NEAR BIG HILL POND STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3506 8863 3471 8896 3501 8960 3526 8928 TIME...MOT...LOC 0914Z 301DEG 51KT 3506 8927
Special weather statement, Jun 4, 4:46 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
446 AM CDT MON JUN 4 2012
ARZ036-MSZ001>003-007-008-012-TNZ088-041015-
CRITTENDEN AR-BENTON MS-TUNICA MS-TATE MS-PANOLA MS-MARSHALL MS-
DE SOTO MS-SHELBY TN-
446 AM CDT MON JUN 4 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 AM CDT FOR...
SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
WEST CENTRAL BENTON COUNTY IN NORTHEAST MISSISSIPPI...
DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTH CENTRAL SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM OLIVE BRANCH TO 3 MILES EAST
OF ROBINSONVILLE AT 446 AM CDT...MOVING SOUTHEAST AT 50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN BENTON...CRITTENDEN...DESOTO...MARSHALL...PANOLA...
SHELBY...TATE AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR
HERNANDO...HOLLY SPRINGS...HORN LAKE...OLIVE BRANCH...SENATOBIA...
SOUTHAVEN AND WALL DOXEY STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES HORN LAKE...
LAKE MCKELLAR AND ROBCO LAKE.
&&
LAT...LON 3488 9044 3487 9043 3484 9043 3483 9041
3489 9041 3508 8980 3474 8925 3451 8983
3483 9046 3487 9049
TIME...MOT...LOC 0946Z 300DEG 45KT 3494 8980 3479 9024The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:34 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 24 min |
| Jun 3, 7:42 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 48 min |
| Jun 3, 10:20 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Tippah | 40 min |
| Jun 3, 10:52 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 38 min |
| Jun 3, 11:11 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 49 min |
| Jun 3, 11:24 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah, Union | 51 min |
| Jun 3, 11:58 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Lee, Prentiss, Tippah, Tishomingo | 62 min |
| Jun 4, 3:25 AM CDT | Special Weather Statement | MEG | DeSoto | 35 min |
| Jun 4, 4:05 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 40 min |
| Jun 4, 4:09 AM CDT | Special Weather Statement | MEG | Alcorn, Tishomingo | 36 min |
| Jun 4, 4:14 AM CDT | Special Weather Statement | MEG | Tippah | 31 min |
| Jun 4, 4:22 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Prentiss, Tippah, Union | 38 min |
| Jun 4, 4:29 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Prentiss, Tishomingo | 46 min |
| Jun 4, 4:46 AM CDT | Special Weather Statement | MEG | DeSoto, Marshall, Tate | 29 min |
| Jun 4, 5:08 AM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Lafayette, Marshall, Tate, Tippah and 1 more | 37 min |
| Jun 4, 5:36 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lafayette, Lee, Monroe, Pontotoc and 1 more | 39 min |
| Jun 4, 6:09 AM CDT | Special Weather Statement | MEG | Lafayette | 36 min |
| Jun 4, 6:14 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 46 min |
| Jun 4, 7:33 AM CDT | Special Weather Statement | MEG | Tate | 27 min |
| Jun 4, 8:02 AM CDT | Special Weather Statement | MEG | Panola, Yalobusha | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.